Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 27, 2009, 10:17 AM CST for St. Clair County, Shelby County, Talladega County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2009, 10:17 AM CST (16:17 UTC)
- Expired
- Feb 27, 2009, 10:45 AM CST
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 8:40 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 271617 TORBMX ALC115-117-121-271645- /O.NEW.KBMX.TO.W.0024.090227T1617Z-090227T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1017 AM CST FRI FEB 27 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...WILSONVILLE...CHELSEA... EXTREME SOUTH CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA... WEST CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF CHILDERSBURG... * UNTIL 1045 AM CST * AT 1014 AM CST...THE PUBLIC REPORTED A TORNADO NEAR CHELSEA... MOVING EAST AT 45 MPH. * THE TORNADO WILL BE NEAR... HARPERSVILLE...VINCENT AND 7 MILES NORTH OF WILSONVILLE BY 1025 AM CST... 7 MILES SOUTH OF LOGAN MARTIN DAM BY 1030 AM CST... CHILDERSBURG BY 1035 AM CST... THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3344 8624 3317 8632 3329 8665 3346 8661 TIME...MOT...LOC 1616Z 285DEG 38KT 3336 8657 $$ KSL
2 follow-up statements
000 WWUS54 KBMX 271623 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1023 AM CST FRI FEB 27 2009 ALC115-117-121-271645- /O.CON.KBMX.TO.W.0024.000000T0000Z-090227T1645Z/ SHELBY AL-TALLADEGA AL-ST. CLAIR AL- 1023 AM CST FRI FEB 27 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR EXTREME SOUTH CENTRAL ST. CLAIR...WEST CENTRAL TALLADEGA AND EAST CENTRAL SHELBY COUNTIES... AT 1022 AM CST...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR HARPERSVILLE...OR ABOUT 7 MILES NORTHWEST OF CHILDERSBURG...MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... CHILDERSBURG AND 7 MILES SOUTH OF LOGAN MARTIN DAM BY 1030 AM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3344 8624 3317 8632 3329 8665 3346 8661 TIME...MOT...LOC 1623Z 285DEG 38KT 3333 8644 $$ KSL
000
WWUS54 KBMX 271633
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 AM CST FRI FEB 27 2009
ALC115-271643-
/O.CAN.KBMX.TO.W.0024.000000T0000Z-090227T1645Z/
ST. CLAIR AL-
1033 AM CST FRI FEB 27 2009
...THE TORNADO WARNING FOR EXTREME SOUTH CENTRAL ST. CLAIR COUNTY IS
CANCELLED...
LAT...LON 3329 8657 3343 8645 3341 8635 3344 8624
3319 8631
TIME...MOT...LOC 1633Z 287DEG 19KT 3332 8641
$$
ALC117-121-271645-
/O.CON.KBMX.TO.W.0024.000000T0000Z-090227T1645Z/
SHELBY AL-TALLADEGA AL-
1033 AM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR WEST
CENTRAL TALLADEGA AND EAST CENTRAL SHELBY COUNTIES...
AT 1031 AM CST...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS
LOCATED NEAR HARPERSVILLE...OR ABOUT NEAR CHILDERSBURG...MOVING EAST
AT 20 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTH OF LOGAN MARTIN DAM BY 1040 AM CST...
CHILDERSBURG BY 1045 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3329 8657 3343 8645 3341 8635 3344 8624
3319 8631
TIME...MOT...LOC 1633Z 287DEG 19KT 3332 8641
$$
KSLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 6:07 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 27, 6:07 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 AM CST FRI FEB 27 2009 .UPDATE...FOR AVIATION. && .DISCUSSION... THIS DISCUSSION WILL ONLY HIGHLIGHT THE SEVERE AND WINTER WEATHER THREATS. IN A NUTSHELL...THIS FORECAST IS JUST ABOUT AS COMPLEX AS IT GETS. WE SEEM TO HAVE ALMOST EVERY WEATHER ELEMENT IN PLAY FROM NOW UNTIL SUNDAY AFTERNOON...I REALLY WOULDNT WISH THIS FORECAST PACKAGE ON MY WORST ENEMY. MUCH OF TODAY STILL APPEARS TO BE ON TRACK...COLD FRONT EXPECTED TO CONTINUE PUSHING SOUTHEAST INTO THE NORTHERN THIRD OF CENTRAL ALABAMA. FROM THE LOOKS OF IT WILL CALL THE I20/59 CORRIDOR AS THE STALLING POINT. INITIALLY DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER...AT LEAST THROUGH NOON. HOWEVER...AS THE UPPER LEVEL...POSITIVE TILT...LOW CATCHES UP TO THE FRONT IN CENTRAL MS...EXPECTING A FAIRLY POTENT SURFACE LOW TO BEGIN DEEPENING AND SLOWLY PUSHING EAST THROUGH THE OVERNIGHT HOURS. THE OLD STALLED FRONTAL BOUNDARY WILL THEN REDIRECT ITS EFFORTS AS A WARM FRONT AND WILL TEND TO LIFT NORTH OR MORE LIKELY NORTHEAST. AS THIS HAPPENS...EXPECT TO GET HIT WITH STORMS IN THE PSEUDO WARM SECTOR AND SECONDARY...DEVELOPING COLD FRONT AS IT SWINGS THROUGH EARLY SATURDAY IN THE WEST THROUGH MIDDAY SATURDAY IN THE SOUTHEAST. THIS LEAVES ROOM FOR PLENTY TO HAPPEN BETWEEN NOW AND THEN. STILL HANGING ON TO THE THREATS BEING RATHER BENIGN AS THE EVENT BEGINS TO UNFOLD LATER THIS MORNING. THE STALLED COLD FRONT SOON TO BE WARM FRONT WILL HAVE PLENTY OF SURFACE CONVERGENCE AND MOISTURE TO WORK WITH TO PRODUCE SEVERAL WAVES OF SHOWERS WITH EMBEDDED THUNDERSTORMS. AS THE HEATING OF THE DAY WEARS ON...WILL LIKELY SEE SOME ADDITIONAL INSTABILITY SOUTH OF THE BOUNDARY KEEPING STRONGER UPDRAFTS IN THE MIX. AS THESE STORMS...WHICH WILL LIKELY FORM TO OUR WEST...PUSH INTO OUR AREA...SEVERAL COULD BE LONG LASTING WITH DAMAGING WINDS AND PERHAPS SOME SMALL HAIL. IF THEY VENTURE TOO CLOSE TO THE STALLED BOUNDARY...ADDITIONAL 0 TO 1 KM SRH COULD PRESENT A PROBLEM OF TORNADOES. AGAIN...THE MOST LIKELY INITIATION FOR TORS WILL BE ALONG THE BOUNDARY...SO ANY SUPERCELLS THAT ARE RIDING ALONG THE STALLED BOUNDARY SHOULD BE MONITORED CLOSELY. AS THE EVENT CONTINUES INTO THE EVENING AND OVERNIGHT...THINGS COULD GET INTERESTING AS THE SURFACE LOW CONTINUES TO DEEPEN. WILL NEED TO WATCH FOR BACKING SURFACE WINDS IF THE SURFACE LOW IS POTENT ENOUGH. THERE IS ALSO A DRY PUNCH ALOFT THAT CONTINUES TO BE NOTEWORTHY. THIS DRY PUNCH WILL ACT TO STEEPEN LAPSE RATES ALOFT AND LARGE HAIL WILL BECOME MORE OF A THREAT. ALSO...AS MENTIONED...THE BACKING SURFACE WINDS COULD ACTUALLY CREATE AN ADDITIONAL TOR THREAT THROUGH THE EARLY TO LATE MORNING TIME PERIOD. THESE MESO DETAILS WILL CERTAINLY BE TRICKY. NOT MENTIONED TO THIS POINT...BUT HEAVY PERHAPS LOCALLY FLOODING RAIN IS LIKELY TO BE THE BIGGEST THREAT WITH THIS SYSTEM. WE WILL GO AHEAD WITH A FLASH FLOOD WATCH FOR MUCH OF CENTRAL ALABAMA THROUGH THE AFTERNOON AND INTO THE OVERNIGHT. BEING THAT FLASH FLOOD GUIDANCE VALUES ARE HIGH...HOPEFULLY WILL KEEP IT A MORE LOCAL..NUISANCE ISSUE VERSES WIDESPREAD. ON TO THE SECOND HALF...SNOW LOOKS TO BE IN THE CARDS FOR MUCH OF THE NORTHERN TWO-THIRDS...AND PERHAPS ALL OF CENTRAL ALABAMA LATE SATURDAY INTO SUNDAY MORNING. MODELS ARE STILL STRUGGLING WITH THE TRACK OF THE UPPER COLD CORE LOW...BUT FOR NOW AM LEANING WITH THE FURTHER NORTH SOLUTION FROM THE EURO AND MOST OF THE GFS ENSEMBLE MEMBERS. THE OPERATIONAL GFS...FURTHER SOUTHWESTERN TRACK IS THE MAIN OUTLIER AT THIS JUNCTURE. IF THE GUIDANCE IS CORRECT...MUCH OF THE DEVELOPING SNOW WILL BEGIN IN THE NORTHWESTERN CWA AROUND MIDNIGHT OR SO...AND WORK ACROSS THE NORTHERN TWO-THIRDS OF THE STATE THROUGH MIDDAY SUNDAY. PRECIP AMOUNTS CONTINUE TO COME IN WETTER AND WETTER WITH EVERY RUN...SO IT DOES APPEAR THAT THERE WILL BE SOME ACCUMULATION ISSUES...PERHAPS A FEW INCHES NORTH AND EAST OF BHM. DONT WANT TO GET CARRIED AWAY YET...AS WE STILL HAVE FIRST THINGS FIRST TO DEAL WITH TODAY AND TONIGHT...BUT THIS SYSTEM WILL CERTAINLY BE OF INTEREST SOON. 17/KLAWS && .AVIATION...06Z TERMINAL DISCUSSION. CEILINGS ARE LOWERING TO MVFR CATEGORY NORTHERN TAF SITES (TCL, BHM, EET) AND THIS TREND WILL SPREAD EASTWARD TO ANB BY 15Z AS SHRA AND TSRA CONTINUE TO SPREAD/DEVELOP EASTWARD ACROSS AREA. DO NOT EXPECT MVFR CONDITIONS IN CEILINGS TO PREVAIL AT MGM OR TOI SITES BEFORE 19Z. MAIN IMPACT FROM STRONGER TSRA SHOULD COME AFTER 19Z NORTHERN AREAS AS COLD FRONT MOVES INTO AREA AND SEVERE WEATHER PARAMETERS BECOME MORE FAVORABLE...WITH HIGH WINDS AND HAIL EXPECTED TO BE THE MAIN WEATHER THREAT...AND AFTER 22Z MGM AND TOI AREAS WITH ACTIVITY CONTINUING THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD. WINDS SHOULD PICK UP FROM THE SOUTH DURING THE MORNING WITH OCCASIONAL GUSTS TO 20 KNOTS EXPECTED AFT 15Z. CEILINGS SHOULD LOWER TO IFR CATEGORY AFTER 03Z WITH PREVAILING VSBYS 3 TO 4 MILES IN RAIN. 41 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/16
Hazardous weather outlook, Feb 27, 5:00 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CST FRI FEB 27 2009 ALZ011>015-017>050-281100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 500 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL...AND FLOODING RAIN ARE POSSIBLE THROUGHOUT CENTRAL ALABAMA TODAY. ISOLATED TORNADOES ARE ALSO POSSIBLE MAINLY ALONG AND NORTH OF INTERSTATE 20. THE SEVERE STORMS ARE LIKELY TO DEVELOP AROUND NOON IN WESTERN COUNTIES AND WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS AREAWIDE. THE THREAT SHOULD SLOWLY SHIFT FURTHER SOUTH AND EAST AS THE EVENT CONTINUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY... LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. AT THIS TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY DEPENDANT ON THE POSITION OF THE COLD FRONT. BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT. THESE CONDITIONS MAY MATERIALIZE FRIDAY...SATURDAY...AND SUNDAY. A FEW WIND GUSTS OF 25 MPH ARE POSSIBLE. A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF MEASURABLE SNOW FROM MIDNIGHT THROUGH NOON ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED FRIDAY AND SATURDAY. 17/KLAWS
In the hours before
Special weather statement, Feb 27, 9:33 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 933 AM CST FRI FEB 27 2009 ALZ024-271615- JEFFERSON- 933 AM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 1015 AM CST... AT 931 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JEFFERSON TO NORTH JOHNS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF DORA TO 11 MILES SOUTHWEST OF HUEYTOWN...MOVING EAST AT 40 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GRAYSVILLE. BROOKSIDE. WATSON. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 9:50 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 950 AM CST FRI FEB 27 2009 ALZ025-271630- SHELBY- 950 AM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 1030 AM CST... AT 948 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUFF PARK TO TANNEHILL IRONWORKS STATE PARK...OR ALONG A LINE EXTENDING FROM HOOVER TO 11 MILES SOUTHWEST OF BESSEMER...MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MEADOWBROOK. INDIAN SPRINGS VILLAGE. CHELSEA. SAGINAW. UNIVERSITY OF MONTEVALLO. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 10:03 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1003 AM CST FRI FEB 27 2009 ALZ023-032-034-271645- BIBB-HALE-TUSCALOOSA- 1003 AM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...HALE AND TUSCALOOSA COUNTIES UNTIL 1045 AM CST... AT 1001 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERLICK CREEK CAMPGROUNDS TO MOUNTAINBROOK...OR ALONG A LINE EXTENDING FROM HOLT TO 8 MILES SOUTH OF NORTHPORT...MOVING SOUTHEAST AT 40 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PETERSON. BEVILLE LOCK AND DAM. VANCE. PHIPPS. PEARSON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Local storm report, Feb 27, 10:05 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL BIRMINGHAM 33.53N 86.80W
02/27/2009 M0.50 INCH JEFFERSON AL EMERGENCY MNGR
EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
AND 16TH ST N IN DOWNTOWN BIRMINGHAM.
&&Local storm report, Feb 27, 10:12 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG 4 W HUBBERTVILLE 33.83N 87.81W
02/27/2009 FAYETTE AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.
0955 AM HAIL BIRMINGHAM 33.53N 86.80W
02/27/2009 M0.50 INCH JEFFERSON AL EMERGENCY MNGR
EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
AND 16TH ST N IN DOWNTOWN BIRMINGHAM.
0956 AM HAIL BIRMINGHAM 33.53N 86.80W
02/27/2009 E0.75 INCH JEFFERSON AL PUBLIC
PENNY SIZE HAIL AT PRINCETON HOSPITAL IN WEST BIRMINGHAM.
0956 AM TSTM WND GST BIRMINGHAM 33.53N 86.80W
02/27/2009 E50.00 MPH JEFFERSON AL POST OFFICE
ESTIMATED WIND GUST TO 50 MPH REPORTED AT PRINCETON
HOSPITAL IN WEST BIRMINGHAM.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:56 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more | 25 hr |
| Feb 27, 8:21 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 54 min |
| Feb 27, 8:39 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Feb 27, 8:39 AM CST | Tornado Warning | BMX | Pickens | 38 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Feb 27, 10:25 AM CST | Areal Flood Advisory | BMX | Bibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more | 3 hr |
| Feb 27, 11:26 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Feb 27, 12:21 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 39 min |
| Feb 27, 12:22 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 12:50 PM CST | Tornado Warning | BMX | Dallas | 40 min |
| Feb 27, 1:00 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 45 min |
| Feb 27, 1:16 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Feb 27, 1:28 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 62 min |
| Feb 27, 1:38 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 67 min |
| Feb 27, 2:16 PM CST | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Feb 27, 2:24 PM CST | Tornado Warning | BMX | Pickens | 66 min |
| Feb 27, 2:28 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 28 min |
| Feb 27, 2:32 PM CST | Tornado Warning | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 58 min |
| Feb 27, 2:42 PM CST | Tornado Warning | BMX | Greene, Pickens | 63 min |
| Feb 27, 3:03 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 42 min |
| Feb 27, 3:14 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 3:17 PM CST | Tornado Warning | BMX | Tuscaloosa | 28 min |
| Feb 27, 3:25 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 65 min |
| Feb 27, 3:42 PM CST | Tornado Warning | BMX | Hale, Perry | 18 min |
| Feb 27, 3:48 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 57 min |
| Feb 27, 3:57 PM CST | Tornado Warning | BMX | Bibb, Chilton, Hale, Perry | 63 min |
| Feb 27, 4:20 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Hale, Perry | 40 min |
| Feb 27, 4:36 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 39 min |
| Feb 27, 4:51 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 20 min |
| Feb 27, 4:52 PM CST | Flash Flood Warning | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more | 6 hr |
| Feb 27, 4:57 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 53 min |
| Feb 27, 5:03 PM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 42 min |
| Feb 27, 5:19 PM CST | Tornado Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 41 min |
| Feb 27, 5:29 PM CST | Tornado Warning | BMX | Greene, Marengo, Sumter | 46 min |
| Feb 27, 5:38 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore, Montgomery | 37 min |
| Feb 27, 5:45 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 45 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.